Alabama, 2003Damaging Wind in Alabama, June 3, 2003
June 3, 2003 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 2, 11:52 PM CST, 8 minutes earlier.
Area forecast discussion, Jun 2, 11:52 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1252 AM CDT TUE JUN 3 2003
WILL UPDATE ZONES TO ADJUST FOR LINE OF THUNDERSTORMS ADVANCING
FURTHER TO THE EAST IN THE FORECAST AREA. WILL ALSO REMOVE CHOCTAW
COUNTY FROM SEVERE THUNDERSTORM WATCH NUMBER 468. NO OTHER MAJOR
CHANGES PLANNED...UPDATE OUT SOON.
29/EVERSOLE
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Jun 2, 4:47 AM CST, 19 hours 13 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
547 AM CDT MON JUN 02 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND PERSIST INTO TONIGHT AS A STATIONARY FRONT NEAR THE
COAST LIFTS NORTHWARD AS A WARM FRONT. NO SEVERE OR OTHER FORMS OF
SEVERE WEATHER ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH MONDAY)
NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY ACROSS THE AREA. HEAVY
RAINFALL WILL BE POSSIBLE FROM THESE STORMS...BUT SHOULD NOT RESULT
IN FLASH FLOODING. SOME OF THE THUNDERSTORMS WILL BE STRONG...BUT
ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. NO HAZARDOUS OR
OTHER FORMS OF SEVERE WEATHER ARE EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD NOT BE
REQUIRED OVER THE NEXT 24 HOURS.
In the hours before
Special weather statement, Jun 2, 8:50 PM CST, 3 hours 10 minutes before
ALZ051-030400-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
950 PM CDT MON JUN 2 2003
...THUNDERSTORM ADVISORY FOR CHOCTAW COUNTY UNTIL 1100 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 24 MILES NORTH OF HALSELL TO 17 MILES WEST OF
CYRIL...MOVING EAST AT 35 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...
CYRIL...YANTLEY...PUSHMATAHA AND HALSELL THROUGH 1100 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH...WITH ISOLATED GUST IN EXCESS
OF 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jun 2, 8:53 PM CST, 3 hours 7 minutes before
MSZ075-076-078-079-030415-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
953 PM CDT MON JUN 2 2003
...THUNDERSTORM ADVISORY FOR GEORGE...STONE...PERRY AND GREENE
COUNTIES UNTIL 1115 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 18 MILES WEST OF JANICE TO 18 MILES SOUTHWEST OF
ROGERS LAKE...MOVING EAST AT 20 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...
ROGERS LAKE...NEW AUGUSTA...WIGGINS...WINGATE...PERRY...FERGUSON AND
WLOX TV STATION TOWER THROUGH 1115 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jun 2, 9:58 PM CST, 2 hours 2 minutes before
ALZ052-061-MSZ067-075-076-078-079-030515-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
1058 PM CDT MON JUN 2 2003
...THUNDERSTORM ADVISORY FOR WASHINGTON...GEORGE...STONE...PERRY...
GREENE...WAYNE AND MOBILE COUNTIES UNTIL 1215 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM NEAR WAYNESBORO TO BEATRICE TO BAY SAINT LOUIS...
MOVING EAST AT 20 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...
CHICORA...MERRILL...BUCKATUNNA...ROBINSON JUNCTION...BATTLES...
LEAKESVILLE...STATE LINE AND PISGAH THROUGH 1215 AM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 2, 11:50 PM CST, 10 minutes before
ALZ051-030630-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1250 AM CDT TUE JUN 3 2003
SEVERE THUNDERSTORM WATCH NUMBER 468 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTY...
IN SOUTHWEST ALABAMA...
CHOCTAW
AT 1250 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
LINE OF THUNDERSTORMS HAS NOW MOVED EAST OF CHOCTAW COUNTY...THUS
ENDING THE THREAT OF SEVERE WEATHER FOR NOW.Thunderstorm Wind, Mobile
- When
- June 3, 12:00 AM CST to 12:03 AM CST
- Where
- Mobile County, Cottage Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.650, -88.150
High winds from a thunderstorm damaged some buildings at a baseball park. Most of the damage was to light weight buildings. A telephone pole and a few trees were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 3, 2003$12 million · F1 · 43 events
- Tornado and Flash Flooding in Texas, June 3, 2003$1.2 million · F0 · 33 events
- Flash Flooding and Dust Storm in Texas, June 3 to 4, 2003$668,000 · 2.75 in hail · 28 events
- Tornadoes and Hail in Texas, June 3, 2003$173,000 · F1 · 5 events
- Damaging Wind in Louisiana, June 3, 2003$150,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, June 3, 2003$50,000 · 1 event
- Tornado and Damaging Winds in Texas, June 3 to 4, 2003$34,000 · F0 · 5 events
- Lightning Strike in Oklahoma, June 3, 2003$40,000 · 1 event
- Damaging Wind in North Carolina, June 3, 2003$25,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, June 3, 2003$16,000 · 50 kt wind · 3 events
- Lightning Strike in Florida, June 3, 20031 injured · 1 event
- Damaging Winds in South Carolina, June 3, 200350 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373169.